Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 85, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Oct 12, 2021, 11:50 AM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2021, 11:50 AM EDT (15:50 UTC)
- Expired
- Oct 13, 2021, 7:10 PM EDT
- In force
- 31 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
153 WHUS72 KMHX 121550 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1150 AM EDT Tue Oct 12 2021 AMZ150-152-130800- /O.NEW.KMHX.SC.Y.0085.211012T1550Z-211014T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 1150 AM EDT Tue Oct 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Cape Hatteras. * WHEN...Through Wednesday evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
486 WHUS72 KMHX 130158 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 958 PM EDT Tue Oct 12 2021 AMZ150-152-131400- /O.CON.KMHX.SC.Y.0085.000000T0000Z-211014T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 958 PM EDT Tue Oct 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Cape Hatteras. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
835 WHUS72 KMHX 130557 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 157 AM EDT Wed Oct 13 2021 AMZ154-131800- /O.EXB.KMHX.SC.Y.0085.211013T1000Z-211014T0600Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 157 AM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 AM EDT THURSDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 6 AM this morning to 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152-131800- /O.EXT.KMHX.SC.Y.0085.000000T0000Z-211014T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 157 AM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Cape Hatteras. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
484 WHUS72 KMHX 131701 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC Issued by National Weather Service Wakefield VA 101 PM EDT Wed Oct 13 2021 AMZ150-152-140515- /O.CON.KMHX.SC.Y.0085.000000T0000Z-211014T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 101 PM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Cape Hatteras. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-140515- /O.CON.KMHX.SC.Y.0085.000000T0000Z-211014T0600Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 101 PM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...From 6 AM this morning to 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
361 WHUS72 KMHX 131924 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC Issued by National Weather Service Wakefield VA 324 PM EDT Wed Oct 13 2021 AMZ150-152-140600- /O.CON.KMHX.SC.Y.0085.000000T0000Z-211014T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 324 PM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Cape Hatteras. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-140600- /O.CON.KMHX.SC.Y.0085.000000T0000Z-211014T0600Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 324 PM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
436 WHUS72 KMHX 132310 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 710 PM EDT Wed Oct 13 2021 AMZ150-152-154-140015- /O.CAN.KMHX.SC.Y.0085.000000T0000Z-211014T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 710 PM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas are below 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 10:30 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 12, 10:30 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1030 AM EDT Tue Oct 12 2021
.SYNOPSIS...
Low pressure will slowly pull away from the coast through Tuesday.
High pressure regains control by mid week. A front is expected to
push through the area Saturday night.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1030 AM Tue...Have lowered temps another notch or two, as
widespread stratus should linger longer.
Prev discussion...As of 930 AM Tue...Lowered highs several days
and inc cloud cover. Low stratus will take a long time to scour
out today, and thus the lower temps expected.
Prev discussion...As of 645 AM Tue...No changes to the prev
disc.
Prev disc...Weak sfc low located offshore will continue to
diminish and drift out to sea as high pressure slowly builds
into the region Tuesday. Low level inversion in place continues
to lock in moisture and low clouds across the region this
morning. Latest obs from north and east locations showing patchy
fog and drizzle limiting visibilities. Guidance suggests low
clouds and fog will gradually break after daybreak through the
afternoon as winds turn more NWrly, allowing drier air to
infiltrate into the region and erode the low level inversion
into the afternoon. The northeastern most counties, including
the NOBX area, will likely see the slowest improvement, with
continued cloud coverage into the aftn and a schc of
showers/drizzle through the rest of the day as the weak sfc low
crawls out to sea. Aftn high temps expected to warm inland with
upper 70s. NE locations with more persistent cloud cover in the
aftn will likely stay limited to low to mid 70s.
Elevated water levels continue along the coast as we are coming
out of a King Tide event which, combined with strong and
persistent northerly winds and large surf, will continue to
bring a threat of coastal flooding along the coast and areas
adjacent to the southern Pamlico Sound. See the coastal
flooding section below for details.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
As of 235 AM Tuesday...High pressure continues to gradually
advance eastward across the region, eventually drying the region
out. An iso shower or some light drizzle remains possible,
however, across the NOBX overnight with weak sfc low slowly
pulling away. Drier airmass and high pressure building in will
allow better radiational cooling for western locations. Overnight
lows expected to be around 60 inland with mid 60s along the
coast.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 230 AM Tue...Generally quiet weather with above normal
temps expected through the period. A front will push through
eastern NC this weekend, with cooler temperatures behind it.
Wednesday through Friday...Ridging at the surface and aloft is
expected Eastern NC through late week, resulting in generally
dry wx and above normal temps. Highs grad warm into the low to
mid 80s mid to late week...inland locations could see upper 80s
Thu-Sat, feeling more like summer. Overnight temps will fall
into the 60s.
Saturday through Monday...Strengthening sfc low will lift into
the Great Lakes and Canada, with the attendant cold front
progged to push through the coastal NC Saturday night and early
Sunday morning. Still some minor timing differences this far
out, but expect front offshore Sunday morning. Isolated to
scattered showers expected with the front Saturday night, will
keep low chance pop. Sfc high will gradually build in from the
west Sun into early next week, with troughing aloft. Temps and
dewpoints return to near normal behind the front...with highs in
the 70s and overnight lows in the 50s.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /through Wednesday Morning/...
As of 645 AM Tue...Obs this morning have reported IFR ceilings
across most or all terminals for the last few hours. Forecast
soundings still showing moist airmass locked in under the low
level inversion, which will help perpetuate IFR/MVFR low stratus
for the next few hours. High pressure, however, will slowly
begin taking control over the airspace, building in from the
west and turning winds more NWrly and eroding the low level
inversion. Expecting most IFR ceilings to lift to MVFR by mid
morning with most, if not all, MVFR ceilings giving way to VFR
conditions by the afternoon. Still expecting some MVFR ceilings
across NOBX region through the early evening as weak sfc low
drags along offshore, but otherwise improving conditions
expected. Could see some patchy fog Tue night into early Wed AM
develop at the end of the TAF period.
LONG TERM /Wednesday through Saturday/...
As of 230 AM Tue...Pred VFR most of the period but areas of fog
and stratus will be possible Wednesday and Thursday mornings.
&&
.MARINE...
SHORT TERM /Through Tuesday night/...
As of 240 AM Tue...Diminishing sfc low located offshore will
crawl out to sea Tuesday and allow high pressure to gradually
move in overnight. Seas 4-6 ft across central and northern
waters will continue to drop this morning, eventually to 3-5 ft
by late morning. Southern waters will remain around 2-4 ft.
Winds will remain a persistent NW 10-15 kts across the central
and northern waters with 5-10 kts for the southern waters.
LONG TERM /Wednesday through Saturday/...
As of 230 AM Tue...High pressure will build over the waters
Wednesday through late week, with improving conditions. N winds
10-15 kt (with gusts to 20 kt north of Ocracoke) Wed, 5-15 kt
Thu, and variable winds 5-10 kt Fri. Lingering swell and
persistent N flow could allow seas to build to 4-6 ft north of
Ocracoke Wednesday. Will cap at 5 ft for now, but there is
potential for several hours of SCA seas. Seas will subside to
2-4 ft Thu and 2-3 ft Fri. Front will approach the waters from
the west Saturday, moving through Saturday night and offshore
early Sunday. Light SW winds early Sat, increasing to 15-20 kt
Sat eve. Brief period of SCA conditions possible in the SW flow
ahead of the front Sat night.
&&
.TIDES/COASTAL FLOODING...
As of 230 AM Tue...A coastal flood advisory continues for
elevated water levels 1-2 ft agl along the Outer Banks and
Eastern Carteret through this afternoon for ocean and
soundside, mainly concerned about the high tide this afternoon
(around 1 pm). Minor ocean overwash will be possible along Hwy
12 on Hatteras Island through this afternoon's high tide.
High threat of rip currents with strong shorebreak continues
north of Cape Hatteras today.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ203-
205.
Coastal Flood Advisory until 5 PM EDT this afternoon for
NCZ196-203>205.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...TL/ML
SHORT TERM...ML
LONG TERM...CQD
AVIATION...CQD/ML
MARINE...CQD/SK/ML
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Oct 12, 6:59 AM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 659 AM EDT Tue Oct 12 2021 NCZ205-131100- Hatteras Island- 659 AM EDT Tue Oct 12 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Coastal Flood Advisory. Gusty north to northeast winds and rough surf will produce some minor beach erosion and possibly localized ocean over wash north of Cape Hatteras. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-131100- Northern Outer Banks- 659 AM EDT Tue Oct 12 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. Gusty north to northeast winds and rough surf will produce some minor beach erosion and possibly localized ocean over wash. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193>195-198-199-131100- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- 659 AM EDT Tue Oct 12 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-131100- East Carteret-Ocracoke Island- 659 AM EDT Tue Oct 12 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.